MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded in the catheter's tip during removal.A 18mmx50cm 2d interlock coil was selected for embolization of a splenic aneurysm.During the procedure, the coil was connected and pushed a third of the coil through the microcatheter, but it could not be pushed further, and could not be recaptured.It was noted that the coil became stuck and protruded from the catheter tip when removed.The coil and the microcatheter were simply pulled out together and the procedure was completed with another of the same device.No complications were reported and the patient was stable post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to bsc aware date: updated from 05/24/2021 to 05/19/2021.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Only the pusher wire was returned for this complaint.The pusher wire was visually inspected, and it was found kinked.No more damages were found in the device.Microscopic inspection of the pusher wire was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Dimensional inspection of the pusher wire was performed and the measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11995573
Report Number2134265-2021-07222
Device Sequence Number922872
Product Code KRD
UDI-Device Identifier08714729845300
UDI-Public08714729845300
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024059376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer05/19/2021
07/09/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/17/2021
07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER - RENEGADE STC18; MICROCATHETER - RENEGADE STC18; MICROCATHETER - RENEGADE STC18; MICROCATHETER - RENEGADE STC18
Patient Age70 YR
Patient Weight75